Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 14, 2021, 3:41 PM CST. It took effect at Feb 14, 2021, 9:26 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2021, 3:41 PM CST (21:41 UTC)
- In effect from
- Feb 14, 2021, 9:26 PM CST
- Expired
- Feb 16, 2021, 3:14 AM CST
- In force
- 30 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
965 WHUS74 KLIX 142141 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 341 PM CST Sun Feb 14 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-150545- /O.NEW.KLIX.SC.Y.0011.210215T1200Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 341 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt and seas 5 to 7 ft expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
489 WHUS74 KLIX 150326 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 926 PM CST Sun Feb 14 2021 GMZ570-572-151130- /O.NEW.KLIX.SC.Y.0012.210215T0326Z-210215T1200Z/ /O.NEW.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.EXT.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 926 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 10 ft expected. For the first Small Craft Advisory, northeast winds 15 to 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, until 6 AM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ575-577-151130- /O.NEW.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.EXT.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 926 PM CST Sun Feb 14 2021 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, northwest winds around 20 kt with gusts up to 30 kt and seas 8 to 10 ft expected. * WHERE...Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ550-552-151130- /O.EXT.KLIX.SC.Y.0011.210215T0326Z-210216T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- 926 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-555-557-151130- /O.CON.KLIX.SC.Y.0011.210215T1200Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 926 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
542 WHUS74 KLIX 151024 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 424 AM CST Mon Feb 15 2021 GMZ570-572-151830- /O.CON.KLIX.SC.Y.0012.000000T0000Z-210215T1200Z/ /O.CON.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.CON.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 424 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 10 ft expected. For the first Small Craft Advisory, northeast winds 15 to 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ575-577-151830- /O.CON.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.CON.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 424 AM CST Mon Feb 15 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, northwest winds around 20 kt with gusts up to 30 kt and seas 8 to 10 ft expected. * WHERE...Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ550-552-151830- /O.CON.KLIX.SC.Y.0011.000000T0000Z-210216T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- 424 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...The nearshore coastal waters west of Southwest Pass. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-555-557-151830- /O.CON.KLIX.SC.Y.0011.210215T1200Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 424 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...All of the tidal lakes, sounds, the nearshore open Gulf waters east of Southwest Pass. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
726 WHUS74 KLIX 151512 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 912 AM CST Mon Feb 15 2021 GMZ570-572-575-577-152315- /O.CON.KLIX.GL.W.0002.000000T0000Z-210216T0000Z/ /O.CON.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 912 AM CST Mon Feb 15 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...For the Gale Warning, until 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-152315- /O.CON.KLIX.SC.Y.0011.000000T0000Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 912 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm offshore. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
154 WHUS74 KLIX 152048 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 248 PM CST Mon Feb 15 2021 GMZ570-572-575-577-160500- /O.CAN.KLIX.GL.W.0002.000000T0000Z-210216T0000Z/ /O.EXT.KLIX.SC.Y.0011.210215T2048Z-210216T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 248 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 ft. * WHERE...All of the open Gulf waters between 20 and 60 nm offshore. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-160500- /O.CON.KLIX.SC.Y.0011.000000T0000Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 248 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20nm offshore. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
331 WHUS74 KLIX 160346 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 946 PM CST Mon Feb 15 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-161200- /O.CON.KLIX.SC.Y.0011.000000T0000Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 946 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20nm offshore. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
001 WHUS74 KLIX 160914 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 314 AM CST Tue Feb 16 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-161015- /O.CAN.KLIX.SC.Y.0011.000000T0000Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 314 AM CST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 15 to 20 knots across most of the coastal waters. Small craft should continue to exercise caution this morning as conditions continue to subside. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 11:14 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 14, 11:14 AM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1114 AM CST Sun Feb 14 2021
.AVIATION (18Z TAF Discussion)...Low ceilings will be the primary
concern for most of the terminals through 06z tonight. Ceilings
will generally be near 1000 feet with a mix of IFR and MVFR
restrictions expected. There is a band of light sleet that will
impact KMCB between 18z and 20z as well. After 06z, conditions are
expected to deteriorate quickly. Prevailing, IFR and LIFR ceilings
will take hold and a mix of precipitation will develop over all of
the terminals. At KASD, KGPT, KNEW, KMSY, and KHUM, temperatures
are expected to remain above freezing, and a moderate rain with
prevailing IFR visibilities and LIFR ceilings is forecast through
the end of the period. At KMCB, KHDC, and KBTR, a shallow pool of
below freezing air will be in place in the lowest few thousand
feet of the atmosphere. A mix of sleet and freezing rain is
forecast for these terminals with significant icing concerns in
place. IFR visibilities and LIFR ceilings will also be in place at
these terminals. PG
&&
.PREV DISCUSSION... /issued 552 AM CST Sun Feb 14 2021/
..Significant Winter Weather Event Expected Late Tonight through
Monday...
SYNOPSIS...
A shallow very cold airmass is over the area, driven by a 1044 mb
high pressure over the Dakotas this morning. Strong upper trough
currently near the Four Corners area. North winds continue to feed
cold, dry air in at the surface, but 00z LIX sounding shows this
cold air is primarily in the lowest 2000 feet of the sounding.
Temperatures at 4 AM CST under cloudy skies ranged from near
freezing across northwest portions of the area to mid 40s over
lower Plaquemines Parish with most of the area in the mid and
upper 30s.
SHORT TERM (through Tuesday)...
Shortwave currently over the western Gulf of Mexico will sweep
northeastward quickly over the next 6-12 hours, and could produce
some light precipitation across northwest portions of the area,
as noted on the HRRR. Unfortunately, if this does occur, there's
potential for some glazing. We can't rule out the issuance of a
Winter Weather Advisory this morning. However...this precipitation
is NOT the main event. Any temperature recovery today is going to
be very limited, not much more than 5-8 degrees at best, and that
might be optimistic.
Current Four Corners trough will transition into the Ohio River
Valley by Monday evening. Plenty of moisture available as
precipitable water values are near 1 inch. Expect area of
precipitation to break out to our south and west after midnight
tonight, with steady precipitation expected for much of the day on
Monday. QPF guidance is highly concerning with much of the area
forecast to see 0.50 to 1+ inches of liquid equivalent. Forecast
soundings have been consistent in showing a warm layer around 850
mb that would cause any frozen precipitation (snow) above that
level to melt. When it falls into the cold layer below that, it's
going to either refreeze to sleet if the cold layer is deep
enough, or freeze at the surface if surface temperatures are below
freezing. At this time, for most of the area, the scenario is
more supportive of the freezing rain potential than sleet, but
would note that the recently arrived 06z GFS is somewhat colder
than the solutions the morning forecast was based on. Cold enough
that a few areas could transition to snow before the storm ends
across the northwest. The amount of freezing rain that could occur
across especially the northwest half of the area, in excess of one
half inch, has the potential to make travel extremely hazardous,
if not impossible on Monday, as well as numerous, if not
widespread, power outages. As the trough moves into the Ohio
Valley, precipitation is expected to end from west to east prior
to sunset Monday.
The Winter Storm Watches for tonight and Monday have been
upgraded to Winter Storm Warnings and expanded east a tier of
counties/parishes. Have issued a Winter Weather Advisory for
Monday for a tier of counties/parishes beyond that on the North
Shore and areas west of the New Orleans metro. Confidence in
significant ice/sleet accumulations isn't as great here as in the
warning area. Interests in the New Orleans area and Mississippi
coastal counties should be aware that the threat for these areas
is NOT zero and warnings/advisories can't be totally ruled out
later today or tonight.
To add to the fun, even colder air will funnel into the area
behind the precipitation. Overnight lows Monday night into Tuesday
morning will fall into the teens and 20s across the area. Low
temperature records for Tuesday morning could fall by 5 degrees or
more, and record low high temperatures by more than that on
Tuesday. Wind chills are expected to be in the single digits and
teens late Monday night and Tuesday morning. Hard Freeze and Wind
Chill Watches have been issued for the entire CWA for Monday night
and Tuesday morning. At least the sun should return on Tuesday,
but any ice or frozen precipitation could be slow to melt at that
time.
Temperatures...undercut ECMWF significantly each day, and NBM by
a lesser extent today. Blends are somewhat better on overnight
lows. Would note that if significant ice accumulates on the
ground, highs Tuesday are probably going to need lowered. 35
LONG TERM (Wednesday and beyond)...
The surface high pressure ridge will start to weaken and modify on
Wednesday and Wednesday night as the next major shortwave trough
digs southeast from the southern Rockies into the southern Plains.
Strong isentropic lift over the retreating frontal boundary offshore
will bring increased precipitation chances Wednesday and Wednesday
night. The airmass may become cold enough for a low chance of a
wintery mix at the onset Wednesday morning over mainly the
northern/inland locations, but temperatures will quickly be rising
above freezing and warming to afternoon highs in the 50s. A surge
of deeper low level moisture with surface dewpoints rising into
the 50s may combine with decent mid level lapse rates and
increasing precipitable water to produce some heavier showers and
a few thunderstorms by late afternoon or evening. The shortwave
trough and associated cold front should push through the central
Gulf coast region Thursday night with the precipitation chances
decreasing from west to east Thursday afternoon and evening. After
the brief warming on Wednesday, it will be a bit cooler for highs
on Thursday and rather cool again on Friday, but with mostly
sunny skies. Lows Thursday night are expected to be quite cold
again with lows in the mid 20s to lower 30s in most areas under
mostly clear skies. Friday should be dry with ample sunshine, but
with rather cool high temperatures again. The surges of
cold/arctic air into the southern states will finally come to end
by Saturday as the flow pattern becomes more zonal, so
temperatures will warm back to near 60 for highs with dry
conditions. 22/35
AVIATION...
Conditions are expected to vary between MVFR and IFR due to
lingering lower CIGS through this evening. Some light rain may
briefly impact KBTR and KMCB this morning and again across a
larger area by late evening and especially overnight into Monday.
Will have increasing chances of FZRA beyond 06z Monday for KBTR
to KMCB and likely at other terminals beyond 12z Monday. 22/35
MARINE...
Will carry Small Craft Exercise Caution on all waters today, and
will likely need headlines (Exercise Caution or Small Craft
Advisories) for most periods through Thursday. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 36 25 29 14 / 30 50 100 10
BTR 38 27 32 17 / 40 70 100 0
ASD 45 33 38 19 / 10 20 100 10
MSY 46 36 38 24 / 10 30 100 10
GPT 48 37 42 22 / 10 10 100 10
PQL 49 38 45 21 / 10 10 100 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Watch from Monday evening through Tuesday morning
for LAZ034>037-039-040-046>050-056>072.
Wind Chill Watch from Monday evening through Tuesday morning for
LAZ034>037-039-040-046>050-056>072.
Winter Weather Advisory from 6 AM to 6 PM CST Monday for LAZ040-
058>060-065.
Winter Storm Warning from midnight tonight to 6 PM CST Monday
for LAZ034>037-039-046>050-056-057-071-072.
GM...None.
MS...Hard Freeze Watch from Monday evening through Tuesday morning
for MSZ068>071-077-080>082.
Wind Chill Watch from Monday evening through Tuesday morning for
MSZ068>071-077-080>082.
Winter Weather Advisory from 6 AM to 6 PM CST Monday for MSZ077.
Winter Storm Warning from midnight tonight to 6 PM CST Monday
for MSZ068>071.
GM...None.
&&In the hours before
Special weather statement, Feb 14, 11:28 AM CST, 4 hours 13 minutes before
Special Weather Statement National Weather Service New Orleans LA 1128 AM CST Sun Feb 14 2021 LAZ034>036-MSZ068>070-141830- Pointe Coupee-West Feliciana-East Feliciana-Wilkinson-Amite-Pike- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, and McComb 1128 AM CST Sun Feb 14 2021 ...LIGHT FREEZING RAIN AFFECTING PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... Light showers producing freezing rain are moving northeast across Pointe Coupee, West Feliciana, and East Feliciana Parishes, as well as Wilkinson, Amite, and Pike Counties. In these areas temperatures remain below freezing and a glazing of ice accumulation will be possible on elevated surface such as cars and plants. Patches of ice may also form on a few bridges. Precipitation should come to an end within the next hour or so for most of these locations, but a more significant round of wintry precipitation is expected tonight into tomorrow. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:20 AM CST | Hard Freeze Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 15 hr |
| Feb 14, 4:20 AM CST | Wind Chill Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 15 hr |
| Feb 14, 4:20 AM CST | Winter Storm Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena and 5 more | 36 hr |
| Feb 14, 4:20 AM CST | Winter Weather Advisory | LIX | Saint John the Baptist | 36 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.